Alert archive / Texas / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Amarillo, TX

February 20, 2013Hansford County, Lipscomb County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this winter storm warning at Feb 20, 2013, 7:17 AM CST for Hansford County, Lipscomb County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It took effect at Feb 20, 2013, 12:00 PM CST. It was in force for 26 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2013, 7:17 AM CST (13:17 UTC)
In effect from
Feb 20, 2013, 12:00 PM CST
Expired
Feb 21, 2013, 1:51 PM CST
In force
26 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Lipscomb County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 156 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 6:10 AM CSTSNOW 5Higgins, TX
Feb 21, 6:23 AM CSTSNOW 23 N Eva, OKSNOW IS LIGHTLY FALLING NOW.
Feb 21, 6:37 AM CSTSNOW 5Beaver, OK
Feb 21, 6:39 AM CSTSNOW 8Darrouzett, TX
Feb 21, 7:34 AM CSTSNOW 6Beaver, OK
Feb 21, 7:59 AM CSTSNOW 1.21 W Perryton, TX
Feb 21, 8:00 AM CSTSNOW 11 Ne Gruver, TX
Feb 21, 8:30 AM CSTSNOW 3Booker, TXTOTAL AS OF 830 AM.
Feb 21, 8:39 AM CSTSNOW 8Slapout, OK
Feb 21, 8:45 AM CSTSLEET 2Perryton, TX
Feb 21, 9:38 AM CSTSNOW 3.5Spearman, TX
Feb 21, 9:40 AM CSTSNOW 7Nnw Hardesty, OK6 TO 8 INCHES OF HEAVY WET SNOW. WHITE OUT CONDITIONS.
Feb 21, 9:42 AM CSTSNOW 3Perryton, TX
Feb 21, 9:59 AM CSTSNOW 4Goodwell, OK
Feb 21, 10:00 AM CSTSNOW 8.5Guymon, OK
Feb 21, 11:00 AM CSTSNOW 9Gate, OK
Feb 21, 11:19 AM CSTSNOW 93 W Slapout, OK
Feb 21, 11:28 AM CSTSNOW 4Guymon, OKSTILL HEAVILY SNOWING WITH QUARTER MILE VISIBILITY
Feb 21, 11:42 AM CSTSNOW 6Perryton, TX
Feb 21, 11:59 AM CSTSNOW 7Eva, OK
Feb 21, 12:00 PM CSTSNOW 12Texhoma, OK
Feb 21, 12:03 PM CSTSNOW 5Spearman, TX
Feb 21, 12:04 PM CSTSNOW 6Gruver, TX
Feb 21, 1:00 PM CSTSNOW 71 N Guymon, OKSTILL LIGHT SNOWING AT OBSERVATION
Feb 21, 1:58 PM CSTSNOW 7Hooker, OK
Feb 21, 2:00 PM CSTSNOW 3.81 Nw Perryton, TX
Feb 21, 2:00 PM CSTSNOW 10Hardesty, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS44 KAMA 201317
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
717 AM CST WED FEB 20 2013

OKZ002-003-TXZ003>005-202145-
/O.UPG.KAMA.WS.A.0002.130221T0000Z-130221T1800Z/
/O.NEW.KAMA.WS.W.0002.130220T1800Z-130221T1800Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT
717 AM CST WED FEB 20 2013

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM NOON
TODAY TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* EVENT...SLEET AND SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL
  AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST
  TEXAS PANHANDLE LATER TODAY AND CONTINUE THROUGH THURSDAY MORNING. 

* AMOUNTS...TOTAL SLEET AND SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE
  ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. 

* TIMING...A MIX OF SLEET AND SNOW IS EXPECTED THIS AFTERNOON...
  CHANGING TO ALL SNOW THIS EVENING AND CONTINUING THROUGH THURSDAY
  MORNING. MOST OF THE PRECIPITATION IS FORECAST TO END AROUND NOON
  ON THURSDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY
  AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELLING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-TXZ001-002-006>020-202145-
/O.NEW.KAMA.WW.Y.0003.130221T0000Z-130221T1800Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
717 AM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST THURSDAY.

* EVENT...SLEET AND SNOW IS EXPECTED TO DEVELOP ACROSS THE WESTERN
  OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE THIS EVENING AND
  CONTINUE THROUGH THURSDAY MORNING. 

* AMOUNTS...TOTAL SLEET AND SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE
  ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED
  TO OCCUR GENERALLY NORTH OF INTERSTATE 40.

* TIMING...A MIX OF SLEET AND SNOW IS FORECAST TO DEVELOP THIS
  EVENING. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW DURING
  THE LATE EVENING HOURS AND CONTINUE INTO THURSDAY MORNING. THE
  PRECIPITATION IS FORECAST TO END BY NOON THURSDAY. 

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY
  AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELLING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ANDRADE
4 follow-up statements
639 
WWUS44 KAMA 201918
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
118 PM CST WED FEB 20 2013

OKZ002-003-TXZ003>005-210330-
/O.EXT.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT
118 PM CST WED FEB 20 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THURSDAY...

THE WINTER STORM WARNING FOR SNOW IS NOW IN EFFECT UNTIL 6 PM CST
THURSDAY.

* EVENT...SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL AND EASTERN
  OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS
  PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THURSDAY AFTERNOON.

* AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE
  ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* TIMING...A BRIEF WINTRY MIX IS EXPECTED THIS AFTERNOON...THEN
  CHANGING TO ALL SNOW THIS EVENING AND CONTINUING THROUGH THURSDAY
  AFTERNOON. MOST OF THE PRECIPITATION IS FORECAST TO END AROUND 6 PM
  ON THURSDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME 
  ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-TXZ001-002-006>020-210330-
/O.EXT.KAMA.WW.Y.0003.130221T0000Z-130222T0000Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
118 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST THURSDAY...

THE WINTER WEATHER ADVISORY FOR SNOW AND SLEET IN EFFECT FROM 6 PM
THIS EVENING TO 6 PM CST THURSDAY.

* EVENT...SNOW WITH PERIODS OF SLEET IS EXPECTED TO DEVELOP ACROSS
  THE WESTERN OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE THIS EVENING
  AND CONTINUE THROUGH THURSDAY AFTERNOON.

* AMOUNTS...TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES ARE
  ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED
  TO OCCUR GENERALLY NORTH OF INTERSTATE 40.

* TIMING...A WINTRY MIX OF SNOW AND SLEET IS FORECAST TO DEVELOP THIS
  EVENING. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW AROUND
  MIDNIGHT TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. THE
  PRECIPITATION WILL BEGIN TO CLEAR FROM SOUTHWEST TO NORTHEAST STARTING
  AROUND NOON THURSDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME 
  ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
733 
WWUS44 KAMA 210326
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CST WED FEB 20 2013

OKZ002-003-TXZ003>005-211200-
/O.CON.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT
926 PM CST WED FEB 20 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY.

* EVENT...SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL AND 
  EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST 
  TEXAS PANHANDLE TONIGHT AND CONTINUE THROUGH LATE THURSDAY 
  AFTERNOON. 

* AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE 
  ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* TIMING...SNOW IS EXPECTED TO BEGIN TONIGHT AND CONTINUE THROUGH
  THURSDAY AFTERNOON. MOST OF THE PRECIPITATION IS FORECAST TO END
  AROUND 6 PM ON THURSDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME 
  ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-TXZ001-002-006>020-211200-
/O.CON.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
926 PM CST WED FEB 20 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND SLEET REMAINS IN EFFECT UNTIL
6 PM CST THURSDAY.

* EVENT...SNOW WITH PERIODS OF SLEET IS EXPECTED ACROSS THE WESTERN
  OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE TONIGHT AND CONTINUE
  THROUGH THURSDAY AFTERNOON.

* AMOUNTS...TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES 
  ARE ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS 
  EXPECTED TO OCCUR GENERALLY NORTH OF INTERSTATE 40. 

* TIMING...A WINTRY MIX OF SNOW AND SLEET IS EXPECTED BEFORE MIDNIGHT
  TONIGHT AND THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AND CONTINUE
  INTO THURSDAY AFTERNOON. THE PRECIPITATION WILL BEGIN TO CLEAR FROM
  SOUTHWEST TO NORTHEAST STARTING AROUND NOON THURSDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME 
  ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JACKSON
323 
WWUS44 KAMA 211155
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
555 AM CST THU FEB 21 2013

OKZ002-003-TXZ003>005-212000-
/O.CON.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT
555 AM CST THU FEB 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING.

* EVENT...SNOW IS EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN
  OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE
  THROUGH LATE THIS AFTERNOON.

* AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE ANTICIPATED
  IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE UNTIL
  AROUND MID AFTERNOON...DIMINISH DURING THE LATE AFTERNOON..AND THEN
  END AROUND 6 PM TODAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY
  AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-TXZ001-002-006>020-212000-
/O.CON.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
555 AM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING.

* EVENT...SNOW IS EXPECTED TO CONTINUE ACROSS THE WESTERN OKLAHOMA
  PANHANDLE AND THE TEXAS PANHANDLE INTO EARLY THIS AFTERNOON.

* AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE ANTICIPATED
  IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR
  GENERALLY NORTH OF INTERSTATE 40.

* TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THIS
  MORNING...THEN END DURING THE AFTERNOON HOURS.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME 
  ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ANDRADE
125 
WWUS44 KAMA 211951
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
151 PM CST THU FEB 21 2013

OKZ002-003-TXZ003>005-212100-
/O.CAN.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT
151 PM CST THU FEB 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
STORM WARNING. PRECIPITATION IS RAPIDLY DIMINISHING ACROSS THE
EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. ALL PRECIPITATION
WILL BE ENDED BY 3 PM THIS AFTERNOON. UNTIL THAT TIME LIGHT SNOW MAY
BE POSSIBLE BUT ANY ADDITIONAL ACCUMULATIONS SHOULD BE FROM A TRACE
TO A FEW TENTHS OF AN INCH.

$$

OKZ001-TXZ001-002-006>020-212100-
/O.CAN.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
151 PM CST THU FEB 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. PRECIPITATION IS RAPIDLY DIMINISHING ACROSS THE
EASTERN TEXAS PANHANDLE. ALL PRECIPITATION WILL BE ENDED BY 3 PM THIS
AFTERNOON. UNTIL THAT TIME LIGHT SNOW MAY BE POSSIBLE BUT ANY
ADDITIONAL ACCUMULATIONS SHOULD LIMITED TO A TRACE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 6:44 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 20, 6:44 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
644 AM CST WED FEB 20 2013

.DISCUSSION...
A VERY COMPLICATED WEATHER SCENARIO IS EXPECTD TO UNFOLD TODAY THRU
ABOUT NOON THURSDAY. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM AND
ITS ASSOCIATED COLD FRONT WILL AFFECT THE SRN HIGH PLAINS THRU
THURSDAY MORNING. THE SCREAMING MESSAGE THE PAST FEW DAYS HAS BEEN
FOR THIS SYSTEM TO SLOW DOWN AND DIG FURTHER S. THE ECMWF MODEL HAS
BEEN THE BEST PERFORMER WITH THIS NOTABLE TREND. THE NAM MODEL HAS
OUTPERFORMED OTHER MODELS WITH RESPECT TO DEPICTING COLDER
TEMPERATURES AND AN ATMOSPHERIC PROFILE FAVORABLE FOR MORE WINTRY
PRECIPITATION. THAT SAID...HAVE FOLLOWED A BLEND OF THE ECMWF AND NAM
MODELS FOR THIS FCST PCKG. WILL COMMENT THAT THE 06Z GFS HAS COME
INTO MUCH BETTER ALIGNMENT WITH THE ECMWF AND NAM WITH RESPECT TO
TIMING AND PROGGED TRACK OF THIS UPPER LOW. HOWEVER...THE 06Z GFS IS
STILL A LITTLE ON THE WARM SIDE. PUTTING ALL THIS TOGETHER...IT
APPEARS A VARIETY OF MIXED PRECIPITATION WILL LIKELY AFFECT MUCH OF
THE AREA DURG THE NEXT 24 TO 30 HOURS. BASED ON THE PROJECTED PATH OF
THIS UPPER LOW...WHICH IS FURTHER S THAN THE MODELS HAD 24 HOURS
AGO...IT SEEMS MORE OF THE AREA MAY SEE WINTER PRECIPITATION. IT
STILL APPEARS HIGHEST SNOW AND SLEET ACCUMULATIONS WILL BE IN NERN
ZONES...WITH LESSER AMOUNTS TOWARDS THE S AND W...SPECIFICALLY THE
SWRN TX PNHDL. HAVE DECIDED TO GO WITH A WINTER STORM WARNING FOR
NERN ZONES BEGINNING AT NOON TODAY AND ENDING AT NOON THURSDAY...AND
A WINTER WEATHER ADVISORY ACROSS REST OF FCST AREA BEGINNING AT 6 PM
TODAY AND ENDING AT NOON THURSDAY. ISOLD TSTMS EVEN PSBL ACROSS SRN
TX PNHDL LATER TODAY AND THIS EVENING. HAVE INCREASED POPS FOR
THURSDAY MORNING ACROSS THE FCST AREA DUE TO THE SLOWER MODEL TRENDS
IN LIFTING THIS STORM COMPLETELY OUT OF THE FCST AREA. IMPROVING
CONDITIONS FROM SW TO NE THURSDAY.

ANOTHER WEAKER SHORTWAVE TROF IS EXPECTED TO MOVE ACROSS TX AND OK
PNHDLS FRI NIGHT..AND HAVE RETAINED SLGT CHC POPS FOR LIGHT RAIN AND
LIGHT SNOW SHOWERS NRN ZONES FRI NIGHT.

MODELS ARE ALL OVER THE PLACE WITH THE NEXT IN THE PARADE OF STORM
SYSTEMS SLATED TO AFFECT THE AREA SUNDAY AFTERNOON INTO EARLY MON.
HAVE SIDED WITH THE MORE CONSISTENT ECMWF AND CANADIAN MODELS...BOTH
OF WHICH SUPPORT THE LOW POPS FOR SUN AFTERNOON THRU MON MORNING. THE
06Z GFS HAS ALSO TRENDED A BIT TOWARDS THE ECMWF AND CANADIAN MODELS.

ANDRADE

&&

.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE EARLY PART OF NEXT WEEK.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                42  29  43  21  45 /  70  70  30   0   0
BEAVER OK                  37  26  29  14  37 /  90  90  70   5   0
BOISE CITY OK              42  25  34  18  41 /  60  70  60   5   0
BORGER TX                  41  32  39  21  44 /  80  80  50   0   0
BOYS RANCH TX              44  28  41  21  46 /  50  60  20   0   0
CANYON TX                  43  29  45  21  47 /  60  70  20   0   0
CLARENDON TX               41  33  47  23  47 /  70  80  20   0   0
DALHART TX                 44  27  39  19  45 /  60  60  40   0   0
GUYMON OK                  41  26  31  16  40 /  90  90  70   5   0
HEREFORD TX                47  29  49  20  48 /  40  60  20   0   0
LIPSCOMB TX                38  27  33  15  39 /  90  90  70   5   0
PAMPA TX                   41  31  38  20  43 /  80  90  40   0   0
SHAMROCK TX                40  33  45  22  45 /  80  80  30   0   0
WELLINGTON TX              41  34  50  23  48 /  80  80  20   0   0

&&

.PREV DISCUSSION... /ISSUED 612 AM CST WED FEB 20 2013/

AVIATION...
/12Z TAFS/ MAIN AVIATION CONCERNS CENTERS ON TIMING OF PRECIP AND THE
RESULTING IMPACTS OF IFR AND LIFR CIGS/VISBYS. EXPECT PERIODS OF
LIGHT RAIN TODAY AS A STRONG UPPER STORM SYSTEM OVER THE BAJA CA
REGION MOVES ACROSS SOUTHERN AZ/NM TODAY. HAVE INSERTED MENTION OF
VCTS AT KAMA BETWEEN 17-01Z ALTHOUGH CONFIDENCE OF TIMING AND
DEVELOPMENT OF TSRA IS LOW AS THE AMOUNT OF INSTABILITY LOOKS TO BE
FRAILLY LOW. THINK SLIGHTLY COLDER AIR EXPECTED AT THE KDHT/KGUY
TERMINALS WILL GREATLY LIMIT THE THREAT OF TSRA. WHILE NOT EXPECTING
RAIN THROUGHOUT THE WHOLE DAY...CONFIDENCE IS RATHER LOW WRT TO THE
TIMING OF ANY SHOWERS/THUNDER CHANCES. CAN SEE A BRIEF PERIOD OF
RAIN/SNOW/ICE PELLETS LATE THIS AFTERNOON AT KGUY/KDHT AND EARLY
EVENING AT KAMA BEFORE PRECIP CHANGES TO ALL SNOW AS TEMPS COOL DOWN.
NWP MODELS HAVE TRENDED SLOWER WITH THIS SYSTEM SO EXPECT SNOW TO
CONTINUE INTO THURSDAY MORNING BEFORE ENDING BY EARLY AFTERNOON. CIGS
AN VISBYS ARE EXPECTED TO GENERALLY REMAIN IN THE IFR/LIFR RANGE
THROUGH THE ENTIRE VALID TAF FORECAST PERIOD. IN ADDITION GUSTY
SOUTHEAST WINDS OF 20 TO 30 KTS WILL CONTINUE INTO THIS EVENING
BEFORE DIMINISHING TO AROUND 15 KTS. FUTURE AMENDMENTS TO THE TAFS
WILL LIKELY BE REQUIRED DURING THE DAY.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM NOON TODAY TO NOON CST THURSDAY FOR
     THE FOLLOWING ZONES: HANSFORD...LIPSCOMB...OCHILTREE.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
     THURSDAY FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HARTLEY...HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WINTER STORM WARNING FROM NOON TODAY TO NOON CST THURSDAY FOR
     THE FOLLOWING ZONES: BEAVER...TEXAS.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
     THURSDAY FOR THE FOLLOWING ZONES: CIMARRON.

&&
Hazardous weather outlook, Feb 20, 6:24 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
624 AM CST WED FEB 20 2013

OKZ001>003-TXZ001>020-202200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
624 AM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SLEET AND SNOW ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
LATER TODAY AND TONIGHT. THE HIGHEST ACCUMULATIONS OF SLEET AND SNOW
ARE EXPECTED OVER THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL
AS PARTS OF THE NORTHEAST TEXAS PANHANDLE...WHERE A WINTER STORM
WARNING WILL BE IN EFFECT STARTING AT NOON TODAY. ELSEWHERE ACROSS
THE WESTERN OKLAHOMA PANHANDLE AND THE REMAINDER OF THE TEXAS
PANHANDLE... A WINTER WEATHER ADVISORY WILL BE IN EFFECT STARTING AT
6 PM THIS EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS AFTERNOON AND EVENING. IF STORMS FORM...THEY ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE
TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE WINTER STORM WARNING FOR THE CENTRAL AND EASTERN OKLAHOMA
PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE WILL
CONTINUE UNTIL NOON THURSDAY. TOTAL SNOW AND SLEET ACCUMULATIONS OF 6
TO 8 INCHES WILL BE POSSIBLE.

THE WINTER WEATHER ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE AS
WELL AS THE REMAINDER OF THE TEXAS PANHANDLE WILL CONTINUE UNTIL NOON
THURSDAY. TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:17 AM CSTWinter Weather AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 11 more31 hr

Nearby

Winter Storm Warnings in Texas, 2013Winter Storm Warnings in Oklahoma, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.